Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 38, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 18, 2019, 5:03 PM CDT for Vermilion County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 18, 2019, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 131 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
570 WGUS53 KILX 182203 FFWILX ILC183-190100- /O.NEW.KILX.FF.W.0038.190818T2203Z-190819T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 503 PM CDT Sun Aug 18 2019 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... Southern Vermilion County in east central Illinois... * Until 800 PM CDT. * At 502 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two and a half inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Danville, Georgetown, Westville, Tilton, Catlin, Fairmount, Belgium, Allerton, Indianola and Jamaica. Additional rainfall amounts of up to an inch is possible in the warned area. This includes Interstate 74 between mile markers 213 and 220. LAT...LON 3992 8794 4005 8794 4014 8753 3992 8753 $$ 37
2 follow-up statements
441
WGUS73 KILX 182317
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
617 PM CDT Sun Aug 18 2019
ILC183-190100-
/O.CON.KILX.FF.W.0038.000000T0000Z-190819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion-
617 PM CDT Sun Aug 18 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHERN VERMILION COUNTY...
At 615 PM CDT, Doppler radar indicated thunderstorms heave produced
up to 4 inches of rain in the warned area. Rainfall has ended, but
flooding will continue this evening.
Some locations that will experience flooding include...
Georgetown, Westville, Tilton, Catlin, Fairmount, Belgium and
Jamaica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3995 8794 4005 8794 4010 8771 4009 8753
3994 8753
$$
37263
WGUS73 KILX 190053
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
753 PM CDT Sun Aug 18 2019
ILC183-190102-
/O.EXP.KILX.FF.W.0038.000000T0000Z-190819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion-
753 PM CDT Sun Aug 18 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN VERMILION COUNTY WILL EXPIRE
AT 800 PM CDT...
The heavy rain has ended and flood waters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3995 8794 4005 8794 4010 8771 4009 8753
3994 8753
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:56 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 18, 3:56 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 356 PM CDT Sun Aug 18 2019 .SYNOPSIS... Issued at 330 PM CDT Sun Aug 18 2019 Isolated to scattered strong to potentially severe thunderstorms will occur in southeast IL into early evening prior to sunset as a frontal boundary pushes through southeast Illinois. More isolated to scattered thunderstorms are possible on Monday and again Tuesday especially during the afternoon and early evening hours. There is a slight risk of severe storms on Tuesday afternoon and evening across the area as hot and humid conditions prevail. Lows tonight will be in the upper 60s to around 70 degrees. Highs Monday will reach 85 to 90 degrees, with heat indices in the 90s Monday afternoon, and near 100 degrees in southeast IL. Highs Tuesday will be in the upper 80s and lower 90s, with afternoon heat indices sizzling into the upper 90s to around 105 degrees. && .SHORT TERM...(This evening through Monday) ISSUED AT 330 PM CDT Sun Aug 18 2019 A broken line of strong to severe thunderstorms was over far southeast IL into se MO and ne AR at mid afternoon. These storms formed along an outflow boundary the was pushing southeast through southeast IL and strongest storms currently south of CWA in Edwards and southern Wayne counties. Unstable CAPEs of 2500-3600 j/kg were east of I-57, highest along the Wabash river. A thunderstorm was over Champaign county from Savoy/CMI airport south and tracking eastward toward Vermilion county. Surface analysis shows the main synoptic front extended from 1001 mb low pressure over eastern Lake Superior thru central WI/IA and into central KS. Aloft a broad/weak upper level trof was over the Great Lakes, much of the Midwest and over the northern Plains/Rockies, while 594 dm 500 mb subtropical ridge was near the southeast atlantic coast and sprawled back into TX/NM. Diurnally driven scattered convection in eastern IL should diminish toward early evening as sunsets, and only carried slight chances or dry rest of tonight into mid Mon morning over CWA. Lows overnight in the upper 60s to around 70 degrees. The latest models show the frontal boundary pushing se into IL river valley around midnight tonight and into southeast IL near I-70 by 18Z/1 pm Mon. This boundary to help develop more isolated to scattered convection by midday Monday and continue into early Mon evening mainly over areas from I-72 south. Airmass gets unstable again over areas south of I-72 by Mon afternoon and could see a few more strong thunderstorms especially in southeast IL. Highs Mon of 85-90F warmest in southeast IL where heat indices reach the upper 90s to near 100 Mon afternoon. && .LONG TERM...(Monday night through Sunday) ISSUED AT 311 PM CDT Sun Aug 18 2019 Isolated to scattered convection over southern CWA early Mon evening to diminish after sunset, with another lull expected into mid Tue morning. A disturbance and possible MCS to affect area by Tue afternoon and evening bringing next chance of thunderstorms. SPC has much of area in a slight risk of severe storms Tue afternoon/evening as very unstable airmass develops with CAPES rising to 3000-4000 j/kg during Tue afternoon over southern CWA. Highs in the upper 80s/lower 90s on Tue with afternoon heat indices in the upper 90s to around 105F, highest in sw CWA where heat advisory may eventually be needed Tue afternoon. The main frontal boundary to push sse into nw CWA late Tue night and thru rest of CWA during the day Wed. This will likely continue chances of showers and thunderstorms on Wed especially central and southern CWA. Highs Wed range from lower 80s by Galesburg, to the upper 80s to near 90F in southeast IL where heat indices peak around 100F in southeast IL Wed afternoon. Frontal boundary pushes south of area during Wed night and Thu while upper level trof over the Great Lakes brings in cooler and less humid air into central IL. Still have 20-30% chance of convection over areas south of I-74 Wed night into Thu as Ecmwf model is keeping qpf over southern half of CWA thru Thu afternoon, and not as far south with frontal boundary as the GEM and GFS models which are dry over our CWA overnight Wed night and Thu. Stayed close to model consensus for convection chances here but confidence of convection chances is low during Wed night and Thu. Highs Thu and Fri of 79 to 83 degrees, warmest in southeast IL. Lows Thu and Fri nights in the upper 50s and lower 60s. Generally dry conditions expected much of the time from Thu night thru next Sunday, with weak high pressure over the Great Lakes. But the subtropical ridge over the sw and southern states and upper level trof moving into the eastern Great Lakes and New England puts IL in a WNW upper level flow, and could see some disturbances tracking ESE and possibly affecting the area, though timing and placement of these are difficult to project that far out. Consensus of models has slight chance of convection over much of CWA on Fri afternoon, Sat and again Sunday afternoon. Highs in the low to mid 80s next weekend and humidity levels gradually increase. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1245 PM CDT Sun Aug 18 2019 A frontal/outflow boundary south of I-72 will be the focus for strong to potentially severe thunderstorms se of a Danville to Shelbyville line during mid and late afternoon over areas se of DEC and CMI. Kept central IL taf sites dry rest of today thinking convection would develop se of this area and track further se during rest of the day with the boundary. CAMS show some convection moving into parts of central IL after 08-09Z and then diminishing by mid Mon morning and have VCSH for central IL airports then. MVFR ceilings could be possible too late tonight into Mon morning with light fog possible. Winds that went NW behind the boundary over central IL airports to veer back to the sw during mid/late afternoon at 5-10 kts and stay below 10 kts and trend lighter tonight into Mon morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Aug 18, 3:11 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Sun Aug 18 2019 ILZ027>031-036>038-040>055-061-191100- Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 311 PM CDT Sun Aug 18 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible through tonight. Dangerous lightning will accompany any thunderstorms, however severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic scattered thunderstorms are possible Monday through Thursday. Severe storms are possible on Tuesday, with damaging winds and large hail possible. Hot and humid conditions will set up over the area Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ056-057-062-063-066>068-071>073-191100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 311 PM CDT Sun Aug 18 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible today into this evening. Some of the storms may be severe with potential for large hail and damaging wind gusts. Locally heavy downpours are possible as well, and may lead to flash flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic scattered thunderstorms are possible Monday through Thursday. Severe storms are possible on Tuesday, with damaging winds and large hail possible. Hot and humid conditions will set up over the area Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening or tonight. 37
In the hours before
Special weather statement, Aug 18, 3:41 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Lincoln IL 341 PM CDT Sun Aug 18 2019 ILZ045-046-182145- Vermilion-Champaign- 341 PM CDT Sun Aug 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION AND SOUTHEASTERN CHAMPAIGN COUNTIES UNTIL 445 PM CDT... At 340 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near St. Joseph to near Broadlands. Movement was east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Danville, St. Joseph, Georgetown, Westville, Tilton, Catlin, Oakwood, Sidney, Homer, Ridge Farm, Ogden, Fairmount, Sidell, Fithian, Belgium, Broadlands, Allerton, Muncie, Bismarck and Indianola. This includes Interstate 74 between mile markers 190 and 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3991 8811 4010 8815 4032 8753 3990 8753 TIME...MOT...LOC 2040Z 258DEG 31KT 4008 8809 3994 8807 Goetsch
Local storm report, Aug 18, 4:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL GEORGETOWN 39.98N 87.64W
08/18/2019 M1.00 INCH VERMILION IL EMERGENCY MNGR
1 INCH DIAMTER HAIL FROM TILTON TO GEORGETOWN
&&
07Local storm report, Aug 18, 4:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
448 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL TILTON 40.09N 87.64W
08/18/2019 M1.00 INCH VERMILION IL EMERGENCY MNGR
MEASURED 1 INCH DIAMETER HAIL FROM TILTON TO GEORGETOWN
&&
07Local storm report, Aug 18, 4:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST GEORGETOWN 39.98N 87.64W
08/18/2019 E60 MPH VERMILION IL EMERGENCY MNGR
WIND GUSTS OF 60 MPH AND HIGHER MEASURED IN GEORGETOWN
&&
07Local storm report, Aug 18, 5:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN FAIRMOUNT 40.05N 87.83W
08/18/2019 M2.00 INCH VERMILION IL EMERGENCY MNGR
BETWEEN 1.5 AND 2.5 INCHES OF RAIN FELL OVER PARTS OF
SOUTHERN VERMILION COUNTY IN PAST 1.5 HOURS SINCE 330 PM
&&
07Local storm report, Aug 18, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WESTVILLE 40.04N 87.64W
08/18/2019 M1.00 INCH VERMILION IL EMERGENCY MNGR
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:57 PM CDT | Special Weather Statement | ILX | Clay | 48 min |
| Aug 17, 8:06 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 39 min |
| Aug 17, 8:48 PM CDT | Special Weather Statement | ILX | Effingham | 42 min |
| Aug 17, 9:28 PM CDT | Special Weather Statement | ILX | Clark | 32 min |
| Aug 17, 9:33 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 28 min |
| Aug 18, 3:41 PM CDT | Special Weather Statement | ILX | Vermilion | 64 min |
| Aug 18, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 58 min |
| Aug 18, 5:08 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Aug 18, 5:40 PM CDT | Flash Flood Warning | ILX | Edgar | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.